Post # 1
I have been on birth control for 15 years. I have recently decided that I am uncomfortable with being on it and am using other means to prevent pregnancy. Anyway, I have been off of it for 3 weeks (the first week was my period week and then I have not taken the first two weeks of the new pill pack) I have noticed that I have been having discomfort (cramping, dull pain in my abdomen) for the past week. I am not sure if I should just chalk this up to my body adjusting to the change or if something else might be going on. Has anyone else experienced this?
Post # 3
@phillypheet: This happened to me for a few days after getting off the pill (I was on it for about 8 years) – I had the cramping and slight pain in my abdomen. I went in to see my doctor just to be safe, but she seemed to think it was no problem. It did go away after just a few days. All this being said, if you’re concerned, i’d call/see your doctor anyway, just in case! 🙂 Hope this helps a bit.
Post # 4
- Wedding: July 2014 - Prague
My periods went back to the typical horrible periods when I went off the pill. Cramps, heavy bleeding, bloating, etc.
Go see your doctor, but I would expect it’s all normal.
Post # 5
When I went off BC, I also experienced weird cramping! I was on BC for about 14 years and only took a couple brief breaks off of it. I am now permanently off of BC because I am married, I could no longer stand the side effects that I experienced while taking BC, and I no longer want synthetic hormones in my body. There are other, more natural, ways to prevent pregnancy. Anywho, if you’re feeling really uncomfortable I suggest seeing your doctor, but to me, it just sounds like your body is adjusting! 🙂
Post # 6
@phillypheet: I have never been on the pill. But I thought I’d throw this our there– I’ve had multiple visits with my Ob/Gyn the past couple of weeks + I’ve recently been diagnosed with PCOS. One thing he mentioned, was that many women who have been on the pill for years and years- may in fact have PCOS but never know it because the pill masks symptoms- basically “manages symptoms” (I will be going on it)– and these women never know they have it because the pill has been managing it the whole time, then they decide to go off the pill for one reason or another, and all of then sudden the symtoms start to present themselves.
Being that it’s not an uncommon “disease”, I thought I’d throw it out there.
What you have is something I’ve had normally being off the pill, and it’s also what I have right now as part of my PCOS (due to a larger cyst on one of my ovaries.
If it goes away after a short time, it’s likely you were just adjusting. If not, go to your DR, mentioned your symtpoms. They can take blood tests for PCOS (that’s part of the diagnosis).
Post # 7
I recently went off the pill after 10 years and I also had this consistent cramping. I didn’t get my first period for several months, and now I’m on a very long cycle (~40 days) but short periods (<4 days). I’d ride it out unless it really concerns you.
Post # 8
@MrsEME: oh no, I’m sorry to hear that you have been dealing with PCOS. Thanks for the information because I never would have thought of it as a possibility. I am going to make an appt for next week, just to be safe.